Posted by missinglynxx on February 17, 2003, at 13:23:47
In reply to Weight gain with Lexapro?, posted by gena88 on February 17, 2003, at 2:55:03
> Been slowly (and luckily, smoothly) weaning off Paxil CR for the past 2-3 weeks. Was on it for OCD & anxiety. Decided to go off it because of major weight gain over the past 6 months. The weight gain is now a greater concern to me than the anxiety for which it was initially prescribed. Granted, it helped my anxiety tremendously, but after having a baby less than a year ago, the last thing I wanted to do was GAIN weight! Was on Prozac a number of years ago for PMS, which helped perk me up but did nothing for my anxiety. It (Prozac) also caused me a great deal of constipation & diarrhea, and when I informed my OB/GYN, she said she had not heard of it causing this. (Needless to say I have a different OB/GYN now). The weight gain I experienced with Prozac was not NEARLY as bad as with Paxil. My shrink had me up to 75 mg of Paxil CR before I decided it was more than I could handle, as I had difficulty functioning and managing my time, and my husband thought I was a zombie! That stuff made me soooo tired. Had a fantasy of escaping to a hotel just to sleep for a week or two! My shrink was fine with me wanting to quit. If I should need a new drug down the road, he suggested possibly Lexapro. But if there's weight gain involved, forget it! Anyone know of a weight gain connection with Lexapro? And what about herbal stuff like St. Johns or Kava - any weight gain associated with those? I would never recommend Paxil to anyone because of this terrible side effect that the manufacturer conveniently fails to mention. I'm scared I'm going to continue to have trouble losing the weight once I'm completely weaned - I really hope the "damage" isn't a permanent sort of thing.
Yea, you are in a real bind. you work your tail off to lose weight and maximise your appearance and some :lousy: medication ruins it for you.
Can I suggest something?
Go with a Tricyclic medication, you wont gain weight.
You will have a VERY dry mouth, constipation etc
You will MOST likely not lose any sexual drive
Nortriptyline or Elavil are good ones
I take the Nortriptyline
You might find some atypical Psychotics to be good anti-depressants
OR you may NOT Want to go down that road, its your call.
Nortrip has a NICE upbeat feel,,,,,and damn good potency
Avoid Zyprexa and wellbutrin